Requests Roleplaying Video Games Entertainment & Media
Politics & World General Spirituality & Philosophy Worldbuilding
Creative Forum The Sports Center Science, Math, & Technology The Nostalgia Forum
Sexuality Hot Takes Complaints Awwww
Hobbies      

Sexuality


Safe space for LGTBTQ and Allies, and any discussions of kinks, sexual experiences, and musings. Absolutely no shaming allowed!

My most recent health problem and progress taking care of it.

Posted 10 Months ago by chiarizio

I haven’t told anyone, except my physicians and their assistants and techs and nurses about this.
I haven’t even told my own brother and sister yet.

I told on another thread about how I thought I was having memory problems, but my primary-care doctor and my psychiatrist thought it was an attention problem instead. So they prescribed Atomoxetine for it. That’s a selective norepinephrine reuptake inhibitor, or a selective Adrenalin reuptake inhibitor. It treats attention-deficit disorder. As soon as I started taking it, I started handling those “memory” problems better.


….. ….. …..

It took a lot of overcoming any embarrassment or reluctance to speak or write about this problem, to get to this point.
I may — whether soonish or just eventually — discuss it with my brother; he is a geriatrician or gerontologist, in effect, and surely has had many patients with similar troubles.
I don’t know whether or when I’ll clue my sister in. She knows more about my problems (except the medical ones) than my brother. So it seems if I’m going to tell him, I ought also to tell her.

But I don’t think I’ll put this on my Facebook page.

There are 6 Replies


It's always a hell of a ride, finding bizarre side-effects and interactions of medicine like this. I spent years idly watching my father go through similar issues, going back and forth between oodles of doctors and sheaves of prescriptions.

I'm glad that you're doing what you can to enjoy life, though. Keep it up - no pun intended.



10 Months ago
galbraith
Show mature content
10 Months ago
chiarizio
 

Well, the compounding pharmacy just called, and they’ll ship the pump in three or four days.

10 Months ago
chiarizio
 
Show mature content
10 Months ago
Xhin
Sky's the limit

Is it possible that any of your other medicines are causing memory/attention problems? Anything that interacts with neurotransmitters (like sertraline) seem like a likely culprit.


Very unlikely. All such possibilities were investigated by my docs.


Do you do any weight training? That's a good way to get your testosterone up, and if your exercise amount is low overall, that's a good way to keep it low


No. I can’t do some of the exercises I used to do. I’ll talk to my docs and friends and find out if there are other things I can do. Thanks for the suggestion!



Some possible guesses:


:-D


Use a bluebird or similar prepay card, put money on it as needed (or buy new ones).


I did not know of that possibility! Thanks.

10 Months ago
chiarizio
 
Show mature content
10 Months ago
chiarizio
 

This thread is archived